Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 200, NWS Atlanta, GA

October 7, 2013Forsyth County, Fulton County, Georgia

NWS Atlanta, GA issued this river flood warning at Oct 7, 2013, 12:05 AM EDT for Forsyth County, Fulton County, Georgia. It took effect at Oct 7, 2013, 7:00 AM EDT. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Oct 7, 2013, 12:05 AM EDT (04:05 UTC)
In effect from
Oct 7, 2013, 7:00 AM EDT
Expired
Oct 7, 2013, 10:00 PM EDT
In force
15 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Forsyth County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 6.77 ft at Oct 7, 2013, 8:00 AM EDT.

actionminormoderate51010/0710/0810/09
Action stage
6 ft
Minor stage
7 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WGUS42 KFFC 070405
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1205 AM EDT MON OCT 7 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC117-121-071805-
/O.NEW.KFFC.FL.W.0200.131007T1100Z-131008T0200Z/
/APHG1.1.ER.131007T1100Z.131007T1200Z.131007T2000Z.NO/
1205 AM EDT MON OCT 7 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE BIG CREEK NEAR ALPHARETTA.
* FROM MONDAY MORNING UNTIL MONDAY EVENING.
* AT 1145 PM SUNDAY THE STAGE WAS 6.2 FEET...AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7 FEET. 
* THE CREEK IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY MONDAY 
  MORNING...THEN CONTINUE TO RISE REACHING NEAR 7.1 FEET BY EARLY 
  MONDAY AFTERNOON. THE CREEK WILL FALL BELOW FLOOD STAGE BY LATE 
  MONDAY AFTERNOON.
* AT 7 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGINS ALONG THE CREEK FROM CUMMING IN FORSYTH 
  COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.  
  FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR 
  ALPHARETTA. SOME PORTIONS OF THE GREENWAY MAY BE CLOSED WITH AROUND 
  ONE FOOT OF WATER OVER THE WALKWAY...ESPECIALLY UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL 
  PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL 
  BEGIN TO FLOOD AS WELL.

&&

LAT...LON 3410 8424 3410 8421 3404 8426 3402 8431
      3404 8432 3406 8426             

$$
5 follow-up statements
570 
WGUS82 KFFC 071037
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 AM EDT MON OCT 7 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

 
GAC117-072112-
/O.EXT.KFFC.FL.W.0201.000000T0000Z-131007T2112Z/
/CMGG1.1.ER.131007T0607Z.131007T1400Z.131007T1512Z.UU/
637 AM EDT MON OCT 7 2013

...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE BIG CREEK NEAR CUMMING.
* FROM LATE THIS MORNING UNTIL THIS AFTERNOON.
* AT 5AM MONDAY THE STAGE WAS 5 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 6 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 6.1 FEET BY LATE MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY NOON.
* AT 6 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND 
  INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE 
  PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY 
  WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND 
  MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A 
  PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH 
  AROUND TWO FEET OF WATER. 

&&

LAT...LON 3417 8423 3416 8421 3411 8420 3410 8421
      3410 8424 3411 8423             

$$

GAC117-121-080036-
/O.EXT.KFFC.FL.W.0200.131007T1600Z-131008T0130Z/
/APHG1.1.ER.131007T1600Z.131007T1800Z.131007T1930Z.NO/
637 AM EDT MON OCT 7 2013

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* FROM THIS AFTERNOON UNTIL THIS EVENING.
* AT 5AM MONDAY THE STAGE WAS 6.4 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 7.1 FEET BY LATE AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THIS EVENING.
* AT 7 FEET...FLOOD STAGE IS REACHED.  MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH 
  COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.  
  FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR 
  ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
  OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.

&&

LAT...LON 3410 8424 3410 8421 3404 8426 3402 8431
      3404 8432 3406 8426             

$$
780 
WGUS82 KFFC 071202
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 AM EDT MON OCT 7 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN GEORGIA...
  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

GAC117-072112-
/O.CON.KFFC.FL.W.0201.000000T0000Z-131007T2112Z/
/CMGG1.1.ER.131007T0607Z.131007T1400Z.131007T1512Z.UU/
802 AM EDT MON OCT 7 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING.
* FROM LATE THIS MORNING UNTIL THIS AFTERNOON.
* AT 645 AM TODAY THE STAGE WAS 4.4 FEET...AND STEADY.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 6 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 6.1 FEET BY LATE MORNING. THE CREEK 
  WILL FALL BELOW FLOOD STAGE BY NOON.
* AT 6 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND 
  INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE 
  PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY 
  WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND 
  MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A 
  PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH 
  AROUND TWO FEET OF WATER. 

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

GAC117-121-080130-
/O.CON.KFFC.FL.W.0200.131007T1600Z-131008T0130Z/
/APHG1.1.ER.131007T1600Z.131007T1800Z.131007T1930Z.NO/
802 AM EDT MON OCT 7 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* FROM THIS AFTERNOON UNTIL THIS EVENING.
* AT 700 AM MONDAY THE STAGE WAS 6.8 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 7.1 FEET BY THIS AFTERNOON. THE CREEK WILL FALL 
  BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* AT 7 FEET...FLOOD STAGE IS REACHED.  MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH 
  COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.  
  FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR 
  ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
  OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3406 8427             

$$
137 
WGUS82 KFFC 071300
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 AM EDT MON OCT 7 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 
 
GAC117-121-080130-
/O.EXT.KFFC.FL.W.0200.131007T1627Z-131008T0130Z/
/APHG1.1.ER.131007T1627Z.131007T1800Z.131007T1930Z.NO/
859 AM EDT MON OCT 7 2013

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* FROM THIS AFTERNOON UNTIL THIS EVENING.
* AT 845 AM MONDAY THE STAGE WAS 6.8 FEET...AND STEADY.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 7.1 FEET BY THIS AFTERNOON. THE CREEK WILL FALL 
  BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* AT 7 FEET...FLOOD STAGE IS REACHED.  MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH 
  COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.  
  FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR 
  ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
  OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
387 
WGUS82 KFFC 071538
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1138 AM EDT MON OCT 7 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 
 
GAC117-121-080538-
/O.EXT.KFFC.FL.W.0200.131007T2100Z-131008T0800Z/
/APHG1.1.ER.131007T2100Z.131008T0000Z.131008T0200Z.NO/
1138 AM EDT MON OCT 7 2013

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* FROM LATE THIS AFTERNOON UNTIL LATE TONIGHT.
* AT 10AM MONDAY THE STAGE WAS 6.7 FEET...AND STEADY.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 7.1 FEET BY THIS EVENING. THE CREEK WILL 
  FALL BELOW FLOOD STAGE BY TONIGHT.
* AT 7 FEET...FLOOD STAGE IS REACHED.  MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH 
  COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.  
  FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR 
  ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
  OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
710 
WGUS82 KFFC 071851
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT MON OCT 7 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES.

 
GAC117-121-071921-
/O.CAN.KFFC.FL.W.0200.000000T0000Z-131008T0800Z/
/APHG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
251 PM EDT MON OCT 7 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG CREEK NEAR ALPHARETTA.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 1 PM MONDAY THE STAGE WAS 6.5 FEET...AND FALLING.
* FLOOD STAGE IS 7.0 FEET. 
* THE CREEK/RIVER WILL CONTINUE TO FALL.

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 6, 10:00 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Oct 6, 10:00 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 PM EDT SUN OCT 6 2013

.UPDATE...
NO BIG CHANGES TO THE FORECAST...BUT HAVE TRIED TO ADJUST POPS AND
QPF TO REFLECT RADAR TRENDS AND SHIFT THE HIGHEST POPS A BIT TO THE
EAST AND NORTH UNTIL AT LEAST AROUND 06Z.

41

.PREVIOUS...
.SHORT TERM /TONIGHT THROUGH MONDAY/...
SHORT TERM MODELS ARE IN GOOD AGREEMENT ON ABSORBING THE REMNANTS OF
KAREN INTO THE APPROACHING FRONTAL SYSTEM THAT IS STILL ON TAP TO
PUSH ACROSS THE FORECAST AREA TONIGHT THROUGH EARLY MONDAY. AS A
RESULT... MODELS SHOW AMPLE 2.0+ INCH PW'S SPREADING NORTHWARD BY
EARLY THIS EVENING AHEAD OF THE COLD FRONT...WHICH WILL SERVE TO
ENHANCE WIDESPREAD SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE
FRONT. DESPITE THE ABUNDANT AVAILABLE TROPICAL MOISTURE... IT SEEMS
THE FRONT SPEEDS UP ENOUGH LATER TONIGHT TO HELP HOLD WIDESPREAD
RAINFALL AMOUNTS DOWN TO AROUND 1 TO 2 INCHES. HOWEVER...EXPECT TO
SEE SOME ISOLATED HIGHER TOTALS IN THE 3-4 INCH RANGE BY EARLY
MONDAY MORNING AS CONVECTION BEGINS TO TRAIN UP FROM THE SOUTH AND
SOUTHWEST AHEAD OF THE COLD FRONT. THESE POTENTIAL HIGHER RAINFALL
AMOUNTS COULD RESULT IN ISOLATED BRIEF FLASH FLOODING TONIGHT...
AND/OR MINOR FLOODING ALONG STREAMS/RIVERS BY SOMETIME EARLY-MID
MONDAY MORNING AS WIDESPREAD RUNOFF RESULTS IN RISING WATER
LEVELS.

AS FOR SEVERE POTENTIAL... SPC CONTINUES TO SHOW A 5 PERCENT CHANCE
OF DAMAGING WINDS THIS EVENING AND OVERNIGHT ACROSS MUCH OF NORTH GA
AS MODELS SHOW A MORE ORGANIZED LINE/CLUSTER OF SHOWERS AND
THUNDERSTORMS PUSHING INTO NW GA BY 5-7 PM... AND CONTINUING TO
TRACK ACROSS MUCH OF NORTH GA THROUGH THE EVENING AND EARLY MONDAY
MORNING HOURS AHEAD/ALONG THE COLD FRONT. ALTHOUGH AN ISOLATED
TORNADO CANNOT BE RULED OUT... THE MAIN SEVERE THREAT APPEARS TO BE
DAMAGING WIND WITH THUNDERSTORMS THAT DEVELOP AND MOVE ACROSS NORTH
GA TONIGHT AND EVEN PARTS OF CENTRAL GA EARLY ON MONDAY.

THE FRONT IS EXPECTED TO PUSH JUST SOUTH AND EAST OF THE FORECAST
AREA BY LATE AFTERNOON/EARLY EVENING MONDAY... WITH HIGH PRESSURE
AND A MUCH DRIER AIR MASS SPREADING IN FROM THE NORTHWEST BEHIND THE
FRONT. AS FOR TEMPS... TOOK A MAV/MET BLEND FOR LOWS TONIGHT AND
HIGHS ON MONDAY... WITH MOS GUIDANCE AGREEING ON MID-UPPER 50 DEGREE
LOWS SPREADING INTO NW GA BY MONDAY MORNING BEHIND THE FRONT. THE
COOLER POST FRONTAL AIR WILL HELP HOLD MONDAY HIGHS IN THE LOWER TO
MID 70S ACROSS NORTH GA AS WELL.

39

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
NO MAJOR CHANGES PLANNED TO THE LONG TERM. MODELS INDICATING AN
UPPER TROUGH MOVES ACROSS THE AREA ON TUESDAY WITH SOME PRECIP
POTENTIAL OVER PORTIONS OF THE ERN FORECAST AREA LATE MONDAY NIGHT
AND TUESDAY. HAVE INCLUDED LOW POPS FOR THAT AREA.

BDL

PREVIOUS DISCUSSION...
A FEW SHOWERS WILL STILL BE EXITING THE SOUTHEASTERN PART OF THE CWA
MONDAY EVENING...BUT BY MIDNIGHT MONDAY NIGHT ALL THE PRECIP SHOULD
BE TO OUR EAST WITH DRIER AIR SPREADING ACROSS NORTH AND CENTRAL
GEORGIA. THROUGH THE REST OF THE WEEK AND H5 RIDGE WILL BE BUILDING
OVER THE EASTERN U.S. WITH A SURFACE RIDGE BUILDING DOWN THE EAST
SIDE OF THE APPALACHIANS AND INTO THE CWA. THIS WILL KEEP A COOL
NORTHEAST FLOW OF AIR ACROSS THE CWA BRINGING NEAR NORMAL HIGHS AND
BELOW NORMAL LOWS. BY NEXT WEEKEND THE MODELS ARE TRYING TO BRING A
WEAK SHORT WAVE INTO THE CWA BUT AT THIS POINT WILL LEAVE IT DRY FOR
NEXT WEEKEND.

17

&&

.AVIATION...
00Z UPDATE...
COLD FRONT VICINITY OF NE AL SHOULD PUSH INTO NORTH GA AND REACH THE
ATLANTA AREA AROUND 06Z...AND MACON AREA BY 12Z. RAIN AND A FEW
THUNDERSTORMS WILL PREVAIL ACROSS THE TAF SITES OVERNIGHT AND END
FROM THE NW BY EARLY MONDAY MORNING. EXPECT MAINLY MVFR CEILINGS
OVERNIGHT WITH SOME AREAS OF IFR. CEILINGS IMPROVING AFTER 14Z
MONDAY. WINDS VARIABLE TO SOUTHWEST 5 TO 10KT AHEAD OF THE FRONT
EXCEPT GUSTY IN THUNDERSTORMS. WINDS BECOMING NORTHWEST 10KT AFTER
FROPA WITH SOME GUSTS.

//ATL CONFIDENCE...00Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  77  54  68 / 100  70   5  10
ATLANTA         61  74  53  69 / 100  40   5  10
BLAIRSVILLE     57  71  44  71 / 100  40   5  10
CARTERSVILLE    59  73  47  73 / 100  20   5   5
COLUMBUS        66  78  54  77 / 100  50   5  10
GAINESVILLE     64  75  53  69 / 100  50   5  10
MACON           69  81  57  74 / 100  90   5  10
ROME            58  73  47  73 / 100  20   5  10
PEACHTREE CITY  62  75  48  70 / 100  40   5  10
VIDALIA         71  82  64  73 /  90 100  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...39
LONG TERM....BDL
AVIATION...41
Hazardous weather outlook, Oct 6, 9:19 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
919 PM EDT SUN OCT 6 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080130-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
919 PM EDT SUN OCT 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

ISOLATED THUNDERSTORMS EXPECTED TONIGHT.

WEATHER HAZARDS EXPECTED...
LOCALLY HEAVY RAIN AND GUSTY WINDS.

A STRONG COLD FRONT WILL MOVE INTO NORTH GEORGIA TONIGHT. A LARGE
AMOUNT OF MOISTURE IS IN PLACE AHEAD OF THIS FRONT AS IT IS BEING
DRAWN NORTHWARD FROM THE GULF OF MEXICO AND THE REMNANTS OF KAREN.
WITH THIS MOISTURE IN PLACE...SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO PRODUCE AREAS OF LOCALLY HEAVY RAIN THAT HAS THE
POTENTIAL TO CAUSE ISOLATED FLASH FLOODING AND MINOR RIVER
FLOODING. THE MOST LIKELY AREA FOR THIS WILL BE ACROSS NORTH
GEORGIA. IN ADDITION...GUSTY WINDS TO 35MPH WILL BE POSSIBLE WITH
THE SHOWERS AND THUNDERSTORMS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ON MONDAY...STRONG THUNDERSTORMS WITH GUSTY WINDS...LOCALLY HEAVY
RAIN AND PEA SIZED HAIL WILL BE POSSIBLE EAST OF A LINE FROM
ATHENS...TO MACON...TO CORDELE. OTHERWISE...HAZARDOUS WEATHER IS
NOT EXPECTED THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Oct 6, 8:56 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
856 PM EDT SUN OCT 6 2013

GAZ022-032>034-044-045-055-070145-
856 PM EDT SUN OCT 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN COBB...DEKALB...
FORSYTH...GWINNETT...CLAYTON AND FULTON COUNTIES UNTIL 930 PM EDT...

AT 849 PM EDT...MODERATE TO HEAVY RAIN CONTINUED OVER THE ATLANTA
METRO AREA. RADAR ESTIMATES OF 1 TO 2 INCHES OF RAIN HAVE FALLEN
WITH THESE STORMS DURING THE PAST 3 HOURS. AN ADDITIONAL 1/2 TO 1
INCH OF RAIN CAN BE EXPECTED OVER THE NEXT HOUR OR SO BEFORE THE
RAIN STARTS TAPERING OFF FROM THE SOUTHWEST.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
COBB...DEKALB...FORSYTH...GWINNETT...CLAYTON AND FULTON COUNTIES...
INCLUDING AREAS AROUND CEDAR GROVE...GRESHAM PARK...CASCADE
HEIGHTS...WEST END...LAKEWOOD PARK...HAPEVILLE...EAST POINT...COLLEGE
PARK...FORT GILLEM...ELLENWOOD...LAKE CITY...MORROW...RIVERDALE...
FOREST PARK AND CONLEY. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3410 8388 3410 8384 3363 8423 3365 8424
      3364 8428 3361 8425 3352 8433 3362 8459
      3407 8444 3407 8442 3411 8442 3413 8436
      3417 8435 3419 8426 3422 8425
TIME...MOT...LOC 0054Z 207DEG 23KT 3372 8439

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 8:56 PM EDTSpecial Weather StatementFFCDeKalb, Fulton, Gwinnett49 min
Oct 6, 9:19 PM EDTFlash Flood WarningFFCDeKalb, Forsyth, Fulton, Gwinnett6 hr
Oct 7, 3:05 AM EDTRiver Flood WarningFFCForsyth24 hr
Oct 7, 9:27 AM EDTSpecial Weather StatementFFCSumter63 min

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.